Letrozole

Hi I’m new to this forum.  I have had breast cancer twice, 2nd time round was in the same breast.  Because of this I decided to go for a double mastectomy to avoid a “3rd” time.  First time round I was put into Tamoxifen for 5 years, apart from the common side effect of hot flushes & mega weight gain  I felt well on then.  However, I’m now on Letrozole, have been taking them for just over 12 months and am experiencing just about every single side effect listed and more.  Recently I have been getting excessive sweating, dull like growing pain in my left leg from hip to  knee, excessive fatigue and more recently bouts of Vertigo & Tinnitus which are so debilitating I keep having to take time off work.  I’m interested to find out  if anyone else is experiencing this on Letrozole?  I also have aching joints which I can cope with, excessive itchiness all over the body, mainly at nigh but I take antihistamines for that.

With all of this going on it’s making me feel like a complete hypercondriact... is anyone else experiencing all of this and how do you cope? 

I look forwards to your comments xx

Parents
  • Hi, if you type letrozole side effects into the search option you will find thousands of comments. I am two years post bc and having almost every side effect listed, I stopped taking it a month ago and have seen some improvements, I see my consultant in January and will discuss it then but I really don’t think I will take it again. I can’t cope anymore with the pains and bone aches and I have already tried Anastrozole with similar problems. At the moment I am all about quality of life, but that is my choice. You are not alone with your problems, people on here do understand. I researched my problems before realising it was side effects, not the other way round, and made my decision to stop taking Letrozole. No doubt the consultant will come up with something else but in the meantime I am seeing what the difference is . Hope this helps. Sue
  • I could have written this post, suferrubg on Letrozole for 3 months. See specialist team in Jan 2. I previously had Anissstrizole but stopped it due to severe side effects and the breast specialist nurse was very rude to me and I avoided contacted them however I have now written a lengthy letter and given an appointment for Jan 2. It is not good when you are made to feel bad because you stop something that's caused such problems, Carol 

  •  

     

    Hi EveCarol,

    Welcome to the forum.

    I am so sorry to hear that you are suffering with Letrozole too. I agree that it is totally wrong for nurses to be so rude to you just because you stopped taking Anastrole. I had similar problems when I refused radiotherapy. I eventually moved to another hospital and what a difference. You really do need to be able to trust in your care team implicitly.

    If you are now having problems with Letrozole, there are other medications that you could take. Have a word with your oncologist if you can. If not, phone your breast care nurse, explain your problem and ask her for advice.

    Please keep in touch and let us know how you get on. We are always here for you.

    Kind regards,

    Jolamine xx

  • Hello Jolamine.

    thank you for your reply. I sent a letter to the Breast care nurse outlining all the issues and explained to her my reluctance to call the service due to her colleagues rudeness. She has called me now and made an appointment for me to see her and the surgeon on Jan 2nd. It's a while off but in the meantime I will have to put up with the issues I guess, it seems you are left without support when you have all these horrible side effects going on. I have been discharged from Oncology as I was furtunate not to need chemo or radiotherapy on both occasions,  I am seeing my GP next week and hope he may do some blood tests to check out  if there is anything else going on. Thank you for replying and I wi keep you posted. I hope you are now keeping well. EveCarol

  • Hi EveCarol,

    I am glad to hear that you have an appointment to see your surgeon in the New Year. It's a pity that they couldn't fit you in sooner.

    Good on you for  writing to the nurse outlining your didsatisfaction with the other nurse. If you do have bloods taken next week, I hope that they don't show up anything untoward.

    Write down a list of your side-effects to take with you to your appointment.

    Kind regards,

    Jolamine xx

     

  • Thank Jolamine

    Thank you

    Yes  I put all the side effects in my letter some bedtime reading for them !! Not sure what they will be able too do but hopefully may have some answers.

     

    regards EveCarol

  •  

    Hi EveCarol,

    There are several different hormone related medicines. Some people respond to one more than the other. Have you tried taking Letrozole tablets from a different manufacturer? This can help too.

    Kind regards,

    Jolamine xx

Reply Children
No Data